I started taking Pristiq about 4 months ago for severe anxiety/depression and have slowly moved up in dosage to the maximum now of 200mg. I have found that the first 2 - 3 weeks I get an initial boost of motivation, peace, and in general some normality and I believe that things will be ok. After that 2 week mark it is like the effects wear off and I am back to a daily continual struggle. I have just passed the 2 week mark at 200mg and this weekend I experienced a fairly big downturn that has me feeling nearly as bad as when I first started the medication. I am quite aware of my mental health, see a psychologist, and try mindfulness strategies but am concerned that there is no way out. Should I continue with the 200mg and give it more time or what would be your suggestions?
Hi, sovereign! It seems that the Pristiq works... almost. Has your doctor ever spoken to you about an add-on medication like Abilify or Rexulti? They are anti-psychotic drugs which work in their own right but also booster the effects of antidepressants.
Just a thought as they work very effectively for many people.
Best wishes, Wildcat
I've been on 6 anti-depressants over the last 20 yrs and only 2 worked long term (like a few years). Some just never worked and some were like your experience with Pristiq. I felt better for a few months then it wore off and I went up in dose, repeat, repeat. Finally, I move on to another one. The two that worked for a few years were Zoloft and Effexor XR. I took a break from the Effexor XR with 4 years on Zoloft then when I went back and it worked again. Who knows? Just make sure you have (and like) your psychiatrist. If you are having issues with the meds don't use a general physician. They are great for a lot of things but usually not psychiatric drugs.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Apr 2010 • 2 answers
Posted 16 May 2011 • 2 answers
Posted 3 Aug 2013 • 2 answers
Posted 25 Feb 2015 • 3 answers
Posted 16 Oct 2015 • 2 answers